On the Revised Edge-Szeged Index of Graphs

Document Type : Research Paper


1 School of Mathematics and Statistics, Hunan Normal University, Changsha City, Hunan Province, China

2 School of Mathematical Sciences, South China Normal University, Guangzhou 510631, P.R. China


The revised edge-Szeged index of a connected graph $G$ is defined as Sze*(G)=∑e=uv∊E(G)( (mu(e|G)+(m0(e|G)/2)(mv(e|G)+(m0(e|G)/2) ), where mu(e|G), mv(e|G) and m0(e|G) are, respectively, the number of edges of G lying closer to vertex u than to vertex v, the number of edges of G lying closer to vertex v than to vertex u, and the number of edges equidistant to u and v. In this paper, we give an effective method for computing the revised edge-Szeged index of unicyclic graphs and using this result we identify the minimum revised edge-Szeged index of conjugated unicyclic graphs (i.e., unicyclic graphs with a perfect matching). We also give a method of calculating revised edge-Szeged index of the joint graph.



    1. N. Azimi, M. Roumena and M. Ghorbani, Relation between Wiener, Szeged and detour indices, Iranian J. Math. Chem. 5 (2014) 45–51.
    2. J. Bondy and U. Murty, Graph Theory, Graduate Texts in Mathematics, Vol. 244, Springer, 2008.
    3. X. Cai and B. Zhou, Edge Szeged index of unicyclic graphs, MATCH Commun. Math. Comput. Chem. 63 (2010) 133–144.
    4. E. Chiniforooshan and B. Wu, Maximum values of Szeged index and edge-Szeged index of graphs, Elec. Notes Discrete Math. 34 (2009) 405–409.
    5. M. R. Darafsheh, R. Modabernia and M. Namdari, Computing Szeged index of graphs on triples, Iranian J. Math. Chem. 8 (2017) 175–180.
    6. K. C. Das and M. J. Nadjafi-Arani, On maximum Wiener index of trees and graphs with given radius, J. Comb. Optim. 34 (2017) 574–587.
    7. N. Dehgardi, A note on revised Szeged index of graph operations, Iranian J. Math. Chem. 9 (2018) 57–63.
    8. H. Dong, B. Zhou and C. Trinajstić, A novel version of the edge-Szeged index, Croat. Chem. Acta 84 (2011) 543–545.
    9. M. Faghani and A. R. Ashrafi, Revised and edge revised Szeged indices of graphs. Ars Math. Contemp.7 (2013) 153–160.
    10. M. Faghani and A. Ashrafi, Revised and edge revised Szeged indices of graphs, Ars Math. Contemp. 7 (2014) 153−160.
    11. A. Ghalavand and A. R. Ashrafi, Ordering chemical unicyclic graphs by Wiener polarity index, Int. J. Quantum Chem. 119 (2019) e25973.
    12. M. Ghorbani, X. Li, H. R. Maimani, Y. Mao, Sh. Rahmani and M. Rajabi–Parsa, Steiner (revised) Szeged index of graphs, MATCH Commun. Math. Comput. Chem. 82 (2019) 733–742.
    13. I. Gutman, A formula for the Wiener number of trees and its extension to graphs containing cycles, Graph Theory Notes New York 27 (1994) 9–15.
    14. I. Gutman and A. R. Ashrafi, The edge version of the Szeged index, Croat. Chem. Acta 81 (2008) 263–266.
    15. I. Gutman, L. Popovic, P. Khadikar, S. Karmarkar, S. Joshi and M. Mandloi, Relations between Wiener and Szeged indices of monocyclic molecules, MATCH Commun. Math. Comput. Chem. 35 (1997) 91–103.
    16. I. Gutman, K. Xu and M. Liu, A congruence relation for Wiener and Szeged indices, Filomat 29 (2015) 1081–1083.
    17. G. Huang, M. Kuang and H. Deng, The expected values of Hosoya index and Merrifield-Simmons index in a random polyphenylene chain, J. Comb. Optim. 32 (2016) 550–562.
    18. M. Karelson, V. S. Lobanov and A. R. Katritzky, Quantum-chemical descriptors in QSAR/QSPR studies, Chem. Rev. 96 (1996) 1027–1044.
    19. X. Li and M. Liu, Bicyclic graphs with maximal revised Szeged index, Discrete Appl. Math. 161 (2013) 2527–2531.
    20. S. Li and H. Zhang, Proofs of three conjectures on the quotients of the (revised) Szeged index and the Wiener index and beyond, Discrete Math. 340 (2017) 311–324.
    21. M. Liu and L. Chen, Bicyclic graphs with maximal edge revised Szeged index, Discrete Appl. Math. 215 (2016) 225–230.
    22. H. Liu, H. Deng and Z. Tang, Minimum Szeged index among unicyclic graphs with perfect matchings, J. Comb. Optim. 38 (2019) 443–455.
    23. M. Liu and S. Wang, Cactus graphs with minimum edge revised Szeged index, Discrete Appl. Math. 247 (2018) 90–96.
    24. Y. Liu, A. Yu, M. Lu and R. Hao, On the Szeged index of unicyclic graphs with given diameter, Discrete Appl. Math. 223 (2017) 118–130.
    25. X. Pan, H. Liu and J. Xu, Sharp lower bounds for the general Randić index of trees with a given size of matching, MATCH Commun. Math. Comput. Chem. 54 (2005) 465–480.